# SDR 95ZZZX6145

- Difficulty date: August 24, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9639B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0937
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Condition: Cracked
- Location: Mlg
- Part time: 7,476 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RADIUS OF THE ACTUATOR APPEARED TO BE CRACKED, THE PART WAS REMOVED AND DYE PENETRANT INSPECTION PERFORMED.  FOUND NUMEROUS CRACKS AROUND THE RADIUS WHERE THE MAIN GEAR ACTUATING GEAR IS BOLTED TO THE ACTUATOR.  THE BOSS FOR THE SHAFT AND BEARING WHICH ALIGN THE JACK WAS CRACKED ALMOST ALL THE WAY AROUND.  FURTHER INVESTIGATION SHOWED SIMILAR CRACKS ON THE OTHER MAIN GEAR ACTUATOR.   SUBMITTER SUGGESTS THESE PARTS BE INSPECTED WITH DYE PENETRANT AT 5,000 HRS AND THEN EACH 1,000 HRS THEREAFTER OR ANY TIME THE GEAR CONTACTS THE GROUND IN OTHER THAN FULLY EXTENDED OR FULLY RETRACTED POSITION.
